MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a carotid-cavernous fistula (ccf) embolization, when using an echelon 10 microcatheter (mc), the physician deployed a 6x15 orbit galaxy coil and a 6x20 orbit galaxy coil.Then tried to deploy two 7x25 orbit galaxy coils (640cr0725, 30579160) and a 6x20 orbit galaxy coil (640cr0620, 30451950).All three coils faced resistance in the microcatheter midway.The 6x20 orbit galaxy coil detached inside the microcatheter.The physician removed all these coils and completed the case.There were no surgery delays due to the reported events.The procedure was successfully completed.Additional information received indicated that none of the coils kinked or bend at any time prior to the resistance/friction.The concomitant device used with the product did not kink or bend at any time.There was no evidence of physical material within the device.An adequate continuous flush was maintained through the catheter.There was no removal of the mc or subsequent loss of cerebral target position due to the events.The same mc was used to complete the procedure.A 6x15 and a 6x20 orbit galaxy coils were used successfully with the concomitant device prior to the encountered resistance.The concomitant devices functioned as expected.No additional intervention was required to remove the premature detached coil.Based on the analysis of one of the 7x25 orbit galaxy coils, the embolic coil was found stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00648.Complaint conclusion: as reported by the field, during a carotid-cavernous fistula (ccf) embolization, when using an echelon 10 microcatheter (mc), the physician deployed a 6x15 orbit galaxy coil and a 6x20 orbit galaxy coil.Then tried to deploy two 7x25 orbit galaxy coils (640cr0725, 30579160) and a 6x20 orbit galaxy coil (640cr0620, 30451950).All three coils faced resistance in the microcatheter midway.The 6x20 orbit galaxy coil detached inside the microcatheter.The physician removed all these coils and completed the case.There were no surgery delays due to the reported events.The procedure was successfully completed.Additional information received indicated that none of the coils kinked or bend at any time prior to the resistance/friction.The concomitant device used with the product did not kink or bend at any time.There was no evidence of physical material within the device.An adequate continuous flush was maintained through the catheter.There was no removal of the mc or subsequent loss of cerebral target position due to the events.The same mc was used to complete the procedure.A 6x15 and a 6x20 orbit galaxy coils were used successfully with the concomitant device prior to the encountered resistance.The concomitant devices functioned as expected.No additional intervention was required to remove the premature detached coil.A non-sterile og tdl cmplx frame coil 7x25 was received inside of a pouch.Upon arrival, the device was in good normal condition (i.E.No kinks, elongations, or separated fragments were observed along with the delivery unit components).Under microscopic inspection, the embolic coil component was observed to be stretched inside the introducer; it was still attached to the rest of the delivery unit.Due to that the embolic coil was already damaged, the functional test could not be performed.A manufacturing record evaluation was performed for the finished device 30579160 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the returned device was observed in good normal condition (i.E.No kinks, elongations or separated fragments were observed along the delivery unit components).Under microscopic magnification, the embolic coil component was observed to be stretched inside the introducer; it was still attached to the rest of the delivery unit.The resistance reported in the orbit galaxy during the procedure could not be tested since the embolic coil was already stretched.However, the customer complaint can be confirmed based on the secondary damages encountered on the embolic coil.The exact contributing factors that may have resulted in the observed failure mode could not be identified, however, there is no indication of any device defect that could be related to the issue reported.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The coil stretched condition was not originally reported with the complaint.The complaint documented that there was resistance felt between the coil and the concomitant microcatheter; the complaint coil was removed from the patient.The exact cause of the observed stretched condition could not be conclusively determined.It is possible that force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil becoming stretched.It is also possible that when the intense resistance between the coil and the microcatheter was encountered at the midsection of the microcatheter, some force may have inadvertently been applied in attempt to overcome the resistance which may have contributed to the coil becoming stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the orbit galaxy complex frame 7mm x 25cm coil left the manufacturing facility with the embolic coil in a stretched condition as observed on the returned device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool at approximately 1 in.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14435339
Report Number3008114965-2022-00351
Device Sequence Number12062787
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30579160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER; OG TDL CMPLX FRAME COIL 7X25
Patient SexUnknown